MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REAMER QUICK CONNECT; PRSTHSIS, HIP, SM-CONSTRAINED, UNCMNTD, MTL/PLYMR, NON-POROUS

SMITH & NEPHEW, INC. REAMER QUICK CONNECT; PRSTHSIS, HIP, SM-CONSTRAINED, UNCMNTD, MTL/PLYMR, NON-POROUS
Model Number 71355094
Medical Device Problem Code Data Back-Up Problem (2902)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when setting up for the case when connecting the reamer quick-connect handle to the distal reamer it was difficult pulling back the shaft of the quick connect handle.Nurse was directed to try the second handle and found the same issue.He was then told to gently tap the handle on the edge of the tray to help loosen the shaft and large shards of dried blood fell from both handles into the tray of reamers.That tray was deemed unsterile and as there are no alternatives to the reamer quick connect handles the surgeon had no other option but to use a competitor system.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REAMER QUICK CONNECT
Common Device Name
PRSTHSIS, HIP, SM-CONSTRAINED, UNCMNTD, MTL/PLYMR, NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9610398
Report Number1020279-2020-00346
Device Sequence Number547758
Product Code MEH
UDI-Device Identifier00885556223093
UDI-Public00885556223093
Combination Product (Y/N)N
PMA/510(K) Number
K113789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71355094
Device Catalogue Number71355094
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1